Alert archive / Connecticut / Flash Flood Warnings in 2007
Flash Flood Warning 40, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 19, 2007, 5:48 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 5:48 PM EDT (21:48 UTC)
- Expired
- Jul 19, 2007, 7:45 PM EDT
- In force
- 117 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 192149 FFWOKX CTC011-192345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE UPTON NY 548 PM EDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 800 PM EDT... * AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR IS POSSIBLE ACROSS THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4142 7236 4150 7189 4164 7192 4165 7245 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 4:26 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 19, 4:26 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
426 PM EDT THU JUL 19 2007
.SYNOPSIS...
A STRONG UPPER TROUGH WILL MOVE THROUGH THE GREAT LAKES AND
NORTHEAST STATES THROUGH TONIGHT...THEN HEAD INTO NEW ENGLAND ON
FRIDAY. AN ASSOCIATED PRE-FRONTAL TROUGH WILL MOVE THROUGH THE AREA
THIS EVENING AND SPARK STRONG TO SEVERE THUNDERSTORMS INTO THIS
EVENING. A TRAILING COLD FRONT WILL FOLLOW LATE TONIGHT INTO FRIDAY
MORNING. HIGH PRESSURE WILL MOVE IN AT THE SURFACE...BUT A STRONG
DISTURBANCE DIGGING INTO THE BACK SIDE OF THE UPPER TROUGH WILL
EVENTUALLY CARVE OUT A LARGE UPPER LEVEL LOW PRESSURE SYSTEM OVER
THE MID ATLANTIC REGION...WHICH WILL THEN MOVE SLOWLY KEEP
TEMPERATURES NEAR OR JUST A TOUCH BELOW NORMAL THROUGH TUESDAY. MORE
TYPICAL SUMMERTIME HEAT AND HUMIDITY WILL RETURN BY MID WEEK AS THIS
LOW WEAKENS AND MOVES AWAY FROM THE AREA.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SPC MESOANALYSIS SHOWED SBCAPE ONLY ABOUT 1000 J/KG AND MLCAPE ABOUT
HALF THAT...BUT WITH STRONG EFFECTIVE 0-6 KM SHEAR OF 50-55 KT...0-1
KM SHEAR OF 20-25 KT...AND LOW LCL HEIGHTS...STORMS OVER
PUTNAM/FAIRFIELD HAVE BEEN QUICKLY DEVELOPING STRONG LOW LEVEL
MESOCYCLONES WITH DAMAGING WIND. AN ISOLATED TORNADO CANNOT BE RULED
OUT. ADDITIONAL ACTIVITY MAY DEVELOP SOUTH AND WEST INTO THIS
EVENING...AND ALSO AFFECT NORTHEAST NJ AND NEW YORK CITY...HENCE THE
SEVERE TSTM WATCHES IN EFFECT FOR MOST OF THE CWA EXCEPT ORANGE
COUNTY...LONG ISLAND AND NEARBY COASTAL WATERS. MARINE LAYER SHOULD
KEEP LONG ISLAND AND COASTAL SOUTHEAST CT SAFE SHOULD ANY STORMS MAE
IT TO THE COAST...BUT GIVEN WHAT HAPPENED WITH YESTERDAY/S SPINNING
STORMS CONFIDENCE NOT VERY HIGH HERE. PWAT NEAR 2 INCHES MEANS
STORMS COULD BE CAPABLE OF PRODUCING VERY HEAVY RAIN AS WELL.
ACTIVITY SHOULD WIND DOWN LATE THIS EVENING...BUT STILL COULD SEE
SHOWERS/TSTMS THROUGH THE NIGHT AS SURFACE COLD FRONT STILL WEST OF
THE AREA AND DEEP MOISTURE STILL IN PLACE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
12Z NAM/GFS WERE BOTH MORE OPTIMISTIC FOR FRI MORNING...SO HAVE
GRADUALLY TAPERED DOWN FROM CHANCE MORNING POP TO DRY CONDITIONS
THROUGHOUT BY 18Z. APCHG SHORTWAVE ROTATING AROUND UPPER TROUGH
LATE FRI AFTERNOON AND EARLY EVE...WITH PRECEDING H8 POSITIVE
THETA-E ADVECTION...SFC TROUGH STILL AROUND AND AREA UNDERNEATH
UPPER JET RIGHT ENTRANCE REGION...LOOKS WORTHY OF A SLIGHT CHANCE
POP MOST PLACES EXCEPT LONG ISLAND AND FAR SOUTHEAST CT.
DRY CONDITIONS RETURN FRI NIGHT THROUGH SUN MORNING. ANOMALOUS UPPER
LOW OVER THE MID ATLANTIC REGION SHOULD SPAWN AN OFFSHORE LOW THAT
WILL STAY WELL SOUTH/EAST OF THE AREA...BUT A WEAK SFC TROUGH
EXTENDING NW FROM THE LOW OVER THE AREA...PLUS COLD POOL ALOFT
ASSOCIATED WITH THE UPPER LOW...MAY SPARK WIDELY SCATTERED
SHOWERS/TSTMS SUN AFTERNOON MAINLY OVER THE INTERIOR.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
ANOMALOUS UPPER LOW AND ASSOCIATED MID LEVEL COLD POOL WILL REMAIN
OVER THE AREA THROUGH AT LEAST TUE...WITH TEMPS NEAR OR JUST A TOUCH
BELOW NORMAL...AND SLIGHT CHANCE OF DIURNALLY DRIVEN WIDELY
SCATTERED CONVECTION EACH DAY. UPPER LOW BEGINS TO WEAKEN/MOVE AWAY
BY WED WHILE BERMUDA HIGH BECOMES RE-ESTABLISHED IN THE WESTERN
ATLANTIC...WITH MORE SUMMERLIKE HEAT/HUMIDITY RETURNING FOR WED/THU.
LATEST ECMWF NOT SOLD ON THIS IDEA AND KEEPS UPPER LOW IN THE AREA
THROUGH THU...SO FORECAST CONFIDENCE FOR WED/BEYOND NOT VERY HIGH.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
PRIMARILY VFR TO MVFR CONDITIONS BEFORE THE BULK OF THE SHOWER
ACTIVITY AND POTENTIAL THUNDERSTORMS LATER ON THIS AFTERNOON AND
EVENING. SHOWERS CURRENTLY AT SWF...WITH ISOLATED SHOWERS INVOF THE
CITY TERMINALS. NONE OF THESE ISOLATED SHOWERS HAVE ANY HISTORY OF
LIGHTNING AS OF YET. I HAVE PUSHED BACK MENTION OF CB FOR THE CITY
TERMINALS TO AROUND 20Z...BUT NOW HAVE BEST CHANCE OF TSRA (IN TEMPO
GROUP) IN THE 23Z-01Z TIME FRAME HERE...AND OCCURRING AND HOUR OR
TWO LATER FARTHER EAST. LOOKING AT MVFR TO IFR CONDITIONS DURING ANY
TSTMS.
FROPA WILL OCCUR IN THE 06Z-09Z TIME FRAME FOR MOST TERMINALS...
ENDING THE THREAT OF ANY CONVECTION. LINGERING SHOWERS ARE STILL
POSSIBLE EAST OF THE CITY INTO EARLY FRIDAY MORNING...BUT NOT
SIGNIFICANT ENOUGH TO MENTION IN TAFS. KISP...HUDSON VALLEY...AND CT
TERMINALS HAVE BEEN KEPT AT MVFR IN BR THROUGH MID-MORNING FRIDAY
EVEN AFTER FROPA. ALTHOUGH WINDS WILL BE OFFSHORE...RAPID LOW LEVEL
DRYING NOT ANTICIPATED. OTHERWISE...VFR CONDITIONS ELSEWHERE
AFTER FROPA.
OUTLOOK FROM 18Z FRIDAY THROUGH SUNDAY...MAINLY VFR CONDITIONS WILL
PREVAIL FOR FRIDAY...WITH LOCALIZED/BRIEF SUB-VFR CONDITIONS
REMAINING POSSIBLE IN ASSOCIATION WITH ISOLATED SHOWER ACTIVITY
FRIDAY AFTERNOON INTO EVENING. OTHERWISE...VFR CONDITIONS EXPECTED
FOR FRI NIGHT THROUGH SUN WITH HIGH PRESSURE ACROSS THE REGION.
&&
.MARINE...
AS S WINDS CONTINUE TO INCREASE WITH THE APPROACH OF THE COLD
FRONT...SEAS WILL GRADUALLY BUILD...RISING TO AN AVG OF 5 FT BY THIS
EVENING...MAINLY E OF FIRE ISLAND INLET. THE SMALL CRAFT ADVISORY
FOR THIS AREA WILL BE MAINTAINED.
AS THE FRONT MOVES OVER THE AREA...THE WIND GRADIENT WILL DECREASE
AND SEAS WILL GRADUALLY SUBSIDE BELOW 5 FT BY FRIDAY AFTERNOON.
THIS FRONT IS FORECAST TO STALL JUST OFFSHORE AS A LOW PRESSURE
SYSTEM DEVELOPS OVER THE SOUTHERN MID ATLANTIC STATES. THIS LOW IS
FORECAST TO TRACK NE DURING FRIDAY AND MOVE SE OF LONG ISLAND DURING
SATURDAY. A PERSISTENT PERIOD OF NE WINDS WILL DEVELOP FRIDAY INTO
SATURDAY...CAUSING SEAS TO GRADUALLY BUILD FROM E TO W ACROSS THE
ATLANTIC OCEAN BY SAT.
HIGH PRES WILL MOVE TOWARD THE REGION MONDAY INTO TUESDAY.
&&
.HYDROLOGY...
DEEP MOISTURE WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES THROUGH
TONIGHT WILL LEAD TO THE POSSIBILITY OF ADDITIONAL HEAVY RAINFALL
DURING THE PERIOD. THERE WILL BE THE POTENTIAL FOR LOCALIZED SMALL
STREAM FLOODING DEPENDING ON WHERE LOCALIZED HEAVY RAINFALL FALLS.
URBAN...POOR DRAINAGE...AND LOW LYING FLOODING WILL ALSO BE POSSIBLE
DURING THIS TIME FRAME.
&&
.EQUIPMENT...
UPPER AIR OPERATIONS MAY RETURN TO SERVICE IN TIME FOR THE 00Z
LAUNCH.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT
FRIDAY FOR ANZ350-353.
&&
PUBLIC/HYDRO...GOODMAN
AVIATION...JC
MARINE...GCHazardous weather outlook, Jul 19, 7:56 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 756 AM EDT THU JUL 19 2007 CTZ005>012-NJZ005-006-011-NYZ071>081-201000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 756 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS...TODAY AND TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. FREQUENT...AND POTENTIALLY DEADLY...LIGHTNING IS ALSO POSSIBLE WITH ANY OF THE THUNDERSTORMS. IN ADDITION TO THE POTENTIAL FOR SEVERE THUNDERSTORMS...VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. WIDESPREAD RAINFALL OF 1 TO 1 1/2 INCHES WITH LOCALLY 2 INCHES OR MORE IS POSSIBLE. THERE IS THE POTENTIAL FOR LOCALIZED RIVER AND STREAM FLOODING. URBAN...POOR DRAINAGE...AND LOW LYING FLOODING WILL ALSO BE POSSIBLE DURING THIS TIME FRAME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED EITHER LATE THIS AFTERNOON OR TONIGHT FOR SEVERE WEATHER AND RAINFALL REPORTS. NJZ002>004-NYZ067>070-201000- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 756 AM EDT THU JUL 19 2007 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS...TODAY AND TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. FREQUENT...AND POTENTIALLY DEADLY...LIGHTNING IS ALSO POSSIBLE WITH ANY OF THE THUNDERSTORMS. IN ADDITION TO THE POTENTIAL FOR SEVERE THUNDERSTORMS...VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. WIDESPREAD RAINFALL OF 1 TO 1 1/2 INCHES WITH LOCALLY 2 INCHES OR MORE IS POSSIBLE. THERE IS THE POTENTIAL FOR LOCALIZED RIVER AND STREAM FLOODING. URBAN...POOR DRAINAGE...AND LOW LYING FLOODING WILL ALSO BE POSSIBLE DURING THIS TIME FRAME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED EITHER LATE THIS AFTERNOON OR TONIGHT FOR SEVERE WEATHER AND RAINFALL REPORTS. ANZ330-335-338-340-345-350-353-355-201000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 756 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS...TODAY AND TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. WIND GUSTS ARE THE PRIMARY THREAT WITH GUSTS OVER 35 KT. FREQUENT...AND POTENTIALLY DEADLY...LIGHTNING IS ALSO POSSIBLE WITH ANY OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED EITHER LATE THIS AFTERNOON OR TONIGHT FOR SEVERE WEATHER REPORTS.
In the hours before
Special weather statement, Jul 19, 4:40 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 440 PM EDT THU JUL 19 2007 CTZ009-NJZ003-NYZ069>071-192115- BERGEN-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 437 PM EDT THU JUL 19 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN...FAIRFIELD...ROCKLAND AND WESTCHESTER COUNTIES... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ORADELL WHICH WAS MOVING EAST AT 30 MPH. AS THIS STORM TRACKS EAST...IT WILL PRODUCE HEAVY RAIN AND WIND GUSTS FROM 40 TO 55 MPH ACROSS NORTHEAST BERGEN COUNTY...SOUTHERN WESTCHESTER COUNTY AND SOUTHWEST FAIRFIELD COUNTY. SMALL HAIL MAY ALSO FALL. GC
Special weather statement, Jul 19, 4:44 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 444 PM EDT THU JUL 19 2007 CTZ006-007-192145- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN- 444 PM EDT THU JUL 19 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR MIDDLESEX AND NEW HAVEN COUNTIES... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WALLINGFORD...AND MOVING EAST AT 25 MPH. STRONG WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. PW
Local storm report, Jul 19, 4:55 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
455 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG N SHERMAN 41.58N 73.50W
07/19/2007 FAIRFIELD CT PUBLIC
TREES DOWN ON POWER LINES NORTH OF SHERMAN NEAR ROUTE 55.
0310 PM TSTM WND DMG N MAHOPAC 41.37N 73.74W
07/19/2007 PUTNAM NY PUBLIC
TREES DOWN ALONG WOODS STREET.
0340 PM TSTM WND DMG RIDGEFIELD 41.27N 73.50W
07/19/2007 FAIRFIELD CT PUBLIC
TREES DOWN ALONG GEORGE WASHINGTON HIGHWAY
0400 PM TSTM WND DMG SOUTHBURY 41.49N 73.22W
07/19/2007 NEW HAVEN CT PUBLIC
TREES AND POWER LINES DOWN ALONG POVERTY ROAD
&&
FIGSpecial weather statement, Jul 19, 5:04 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 504 PM EDT THU JUL 19 2007 NJZ005-006-011-NYZ072-073-075-076-192145- BRONX-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-UNION- 504 PM EDT THU JUL 19 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BRONX...ESSEX...HUDSON...KINGS...NEW YORK...QUEENS AND UNION COUNTIES... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SUMMIT NEW JERSEY...AND MOVING EAST AT 30 MPH. THIS STORM WILL PRODUCE HEAVY RAIN. IT IS CAPABLE OF PRODUCING WIND GUSTS FROM 40 TO 50 MPH. IT WILL BE PASSING INTO MANHATTAN BY 5:45 PM AND INTO QUEENS BY 5:50 PM. GC
Special weather statement, Jul 19, 5:10 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 510 PM EDT THU JUL 19 2007 CTZ006-010-192200- NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN- 510 PM EDT THU JUL 19 2007 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR NEW HAVEN COUNTY... AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAMDEN MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. PW
Special weather statement, Jul 19, 5:42 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 542 PM EDT THU JUL 19 2007 NYZ078-192215- NORTHWEST SUFFOLK- 542 PM EDT THU JUL 19 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR SUFFOLK COUNTY... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OYSTER BAY...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR HUNTINGTON BY 550 PM. NEAR CENTERPORT BY 555 PM. NEAR NORTHPORT BY 600 PM. THIS STORM WILL PRODUCE HEAVY RAIN AND WIND GUSTS FROM 30 TO 40 MPH. GC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:21 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 39 min |
| Jul 19, 3:35 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 40 min |
| Jul 19, 3:57 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 48 min |
| Jul 19, 5:17 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 43 min |
| Jul 19, 5:45 PM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 2 hr |
Nearby
Flash Flood Warnings in Connecticut, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.